Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A quadratic formula for finding the root of an equation
HTML articles powered by AMS MathViewer

by Ll. G. Chambers PDF
Math. Comp. 25 (1971), 305-307 Request permission


An extension is made to Reguli Falsi involving a parabolic approximation. Formulae are derived which have convergence exponents 2, 2.414, 2.732, respectively.
  • Carl-Erik Fröberg, Introduction to numerical analysis, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1965. MR 0175272
  • A. M. Ostrowski, Solution of equations and systems of equations, Pure and Applied Mathematics, Vol. IX, Academic Press, New York-London, 1960. MR 0127525
  • J. F. Traub, Iterative methods for the solution of equations, Prentice-Hall Series in Automatic Computation, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1964. MR 0169356
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65H05
  • Retrieve articles in all journals with MSC: 65H05
Additional Information
  • © Copyright 1971 American Mathematical Society
  • Journal: Math. Comp. 25 (1971), 305-307
  • MSC: Primary 65H05
  • DOI:
  • MathSciNet review: 0295559